In April, I was going through birth control options with


Q: In April, I was going through birth control options with my gynecologist when the Depo shot popped up. I voiced my concern about all of the symptoms and reviews I had read online and he convinced me that they were all very rare. I have been on the birth control shot since April 14 and since then my hair has started falling out, I have really bad mood swings, I feel tired all of the time no matter how much I sleep, and my breasts have not stopped hurting since i got the injection, like hurting so bad if they are touched it makes me want to cry. I've gained 20+ pounds since I've started the injection with no change in eating habits, and I have had the worst periods I've ever had since I started it.
I don't know if this is normal? Or if there is anything I can do about it, except wait for it to clear my system. Should I be worried?

Symptoms:  Hair loss, mood swings, excessive weight gain, breast tenderness, worsening of periods

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

Q: Hi. I am currently taking ortho tri cyclen birth control. I am worried because I've have been have nipple discharge, ...

Q: Shortly after giving birth, I have noticed a small dark purplish small bump on my labia.

Q: I just recently recieved a birth control prescription, and haven't started taking it. My last period was August 5, an...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon